Tired from chemo or lack of ERT?


Question from Carol: How can one tell the difference between being tired from chemotherapy or from the lack of estrogen replacement therapy?
Answers - Lillian Nail There's not a good way to tell that right now because we have very few studies that have looked at hormone levels and the experience of fatigue. The most common thing that we hear from women is that they are experiencing sleep disruption. The big cause for that is hot flashes. And that would give you a high index of suspicion that this might be a hormone related problem working through the sleep mechanism.
Marisa Weiss, M.D. Any time that you abruptly change the medication that you are taking, your body goes through a change that can influence how you feel including your energy level; and depending on what kind of medications you are taking, or you just stop taking, the effect can be small or substantial.

On Wednesday, March 21, 2001, our Ask-the-Expert Online Conference was called Ease Fatigue, Boost Energy. Lillian Nail, Ph.D., R.N., Russel Portenoy, M.D., and Marisa Weiss, M.D. answered your questions about ways to manage fatigue and increase energy levels.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top